Sinus getting me down

Hi All

Anyone else having sonus probs? For past six months ive had blocked nose constant blood streaked nasal discharge. And i upped my pred to 25mg from 12.5 for dental work which didnt occur. However the bleeding stopped for a couple of weeks now im down to 17.5mg pred and slight blood again. It feels like ive had flu/bad cold for half a year. My nose squeeks and creaks all day and night. I have wegners since 2014 i suppose its really a relapse but as i take co trimoxazole pred azathioprine the symptoms would be different from the first onset ?

Anyway sorry about the moan.

S

18 Replies

oldestnewest
  • Do you 'douche'?

  • Hi Nadine

    No i Don't but i think i should give it a try.

    Thanks

  • Hi. I had this. I too suffer from Wegener's. It was active in my sinuses though not showing in my blood. I booked a private appointment with an ENT specialist. They put me back on cyclophosphamide and I had an op to clear the sinuses. This is what causes saddle nose. I would say you need to get this dealt with urgently. Hope this helps because I remember it was very painful.

  • Thanks for your reply

    At my next consultant appointment i will ask him what he thinks about it.

    Thanks

  • I had dreadful sinus trouble/nasal polyps for years and my gp had me on all kinds of nasal sprays, steroids etc.... and I also had tried homeopathy treatments also. Nothing helped. But almost five years ago I had an operation to 'strip' out my sinuses and have never looked back. I was warned that I probably would have a recurrence but so far am clear. Best decision I ever made as I was utterly miserable before that!! It's only a half hour op and not kept in overnight. Go for it!!

  • 5 years and dtill ok.... seems a good option

    Thanks

  • I've been told that this is a common symptom with Wegener, irritating and with the potential to get worse but not as severe as kidney involvement etc. Didn't make me any happier.

    Anyway, douche made it worse in my case, I now use a nasal ointment (any kind, ask your pharmacist) and apply this with a q-tip all over the inside of my nostrils twice daily, all the way to the very top. This way, you can also easily remove any crusts hanging around. If you keep your nostrils soft that way, I find it does help a lot.

    But the constant bloody nasal discharge disappeared only after the last rituximab infusion (1g every six months). I am currently on 5 mg/day cortisone and 12.5 mg methotrexate/week.

    The sinuses are still clogged up every morning. It gets better when I am upright and sometimes I believe it gets better when I take a herbal remedy like sinupret (more here: ncbi.nlm.nih.gov/pubmed/166... but this may be anecdotal.

  • The consultant wants me to have rituximab but i dont fancy it. I know its easier on the body than cyclophosomide which i had 2 years ago.

    Now the dentist thinks its caused by an old root protruding into sinus from a tooth extraction years ago.... confusing isnt it?

    Thanks

  • Hi There i have same problem but to be crude i have a good clean out routine with my nose every morning and it works for me for most of the day i have a sniffle but can cope with this even though its a pain in the arse at times.

  • What do you do to clear it?

  • Hi just use luke warm water slowly breathe it up your nose and blow basically not comfy but believe me it does work.Hope this helps.

  • Hi i tried it and i does help. Feels weird sniffing in water as your instinct is saying No dont do it lol.

    Cheers

  • Hi sore feet soldier. Yes I also have your problems , plush ears are also affected. I also wash nose twice daily . Eyes are also affected. Suffer from WG since last July and still trying to get control over this condition. Currently Azathioprine they started me on low dose , 3weeks after finishing chemo, building up to 150mg. How did you get on with this drug? Don't worry about moaning we all need to do this , helps us to release the pressure with this on going condition. Lorraine

  • Hi Lorraine

    Thank you for repying

    I have been takink Azathrioprine for 3 years now at 150mg per day so far i have not had any problems with it. When i started it after cyclophosomide i was at 150 mg straight away.

    My nose is like a gazoo lol is that what you call those things that make that noise at partys

    :0)

  • Meant to ask what symptoms do you have with your eyes and ears?

    Thanks

    S

  • Hi sore feet soldier. The problem with my eyes very weepy, like you suffer from hay fever. Ears since having this problem effected my hearing and been having ear ache. Feels like Hay fever systems all over again. Hopefully when I am on 150mg of the new drug things will improve. Regards lorraine ( Take it easy)

  • High sorefeetsoldier

    I have been plagued with sinus problems for years. When I saw the ENT doc a few weeks ago he said he thinks I have MPA not GPA as GPA would have caused damage to the inside of my nose. For this reason if nothing else you need to see an ENT doc with vasculitis experience He will be able to look into your sinuses and if necessary arrange for a CT scan on them. I rinse out everyday with salt and bicarb solution and now add in flixonase at ENT docs suggestion. I also uses nasonex spray. I had my sinuses stripped out a couple of years ago, which didn't work for me but have now been told I need to have it done again. I have been in hospital 3 times in the last 2 months for upper and lower respiratory infections, which start in my sinuses and I am unable to fight with oral antibiotics because my immune system is so suppressed with rituximab. Please don't let this put you off Rituximab, its much better than cyclo, but you shouldn't ignore the problems with your sinuses or you could end of with problems with your lungs too like I have.

  • Yeh it does feel strange but glad its working.

You may also like...